Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Psychologist on vacation for 3 weeks :(
    avatar
    reneegigliotti posted:
    I'm very sad and a little scared because my psychologist is leaving for a 3 week Passover vacation Sunday. I've never been alone without her this long (ok thats very babyish, I'm sorry). I had an appointment with my Dr. G this week and he smiled and said "we'll be fine" (meaning he and I). It was sort of cute. What do all of you do when your therapist goes on an extended vacation? I want to prove I'm a grown-up and can be on my own for a month (with Dr. G) but I'm feeling like a little kid being left home alone for the first time.

    Any advice?

    Renee
     
    avatar
    designmom651 responded:
    Renee-
    I totally get what you are saying. Few weeks ago I thought I could switch to every other week for seeing my psychologist. It proved to me that I was not ready, so much happens in 2 weeks. So for now I am back to every week until I feel stronger. But for you hon you have an amazing Dr. G to help that sounds very supportive and will be there as needed. Plus you have this board and we can all help support you as often as you need.
    Stay Strong!
    Smiles,
    Niki
     
    avatar
    reneegigliotti replied to designmom651's response:
    Thanks Niki

    I'm going to post...a lot I think. Hope no one gets sick of me. LOL.

    Renee
     
    avatar
    ddnos responded:
    Hey there Renee,

    I'm sure, that with the help of you Dr. G and keeping busy, you will be fine! You will be surprised with how strong you are! I know it's hard - my therapist has been on vacation several times in teh past - but when i know ahead of time, it made it easier because I could somehow mentally and emotionally prepare myself. I just made sure to keep myself extra busy and tried to not think about it and also, that I wanted to prove to her that I could do it and make her proud - so that also helped.

    Also, no, not babyish! It's normal! We develop a special connection with our tdocs, so it's normal to feel the way you are when they are gone for a brief time!

    Post as much as you want/need while she is away and no, we won't get sick of you!

    Hugs
    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.